Jump to content
Important Survey - Please Participate ×

Stuck in fight or flight mode for years


[ge...]

Recommended Posts

Chest is always puffed out, heart fast and uncomfortable, higher amount of oxygen in blood than there should be. Shoulders, back and legs are on fire and severe pain, disoriented. Sleep 20 mins on and off then prepared to continue to battle. Can lose 5 plus pounds in a day if I don't force feed

 

Is it possible that you could be stuck in fight or flight mode for years straight?

 

As strange as this next statement sounds - my body felt like it "exploded" early last year after given a larger amount of phenobarbital in a detox center, my entire body relaxed simultaneously for 20 minutes and then picked right back up into fight or flight. I think the "explosion" feeling was actually the fight or flight shutting off for the first time in years.. I could be wrong but I have no other explanation. And have been hell again since.

 

Anyone think that is possible?

Link to comment
Share on other sites

Gemini,

 

I do think it is possible. I am unclear on if you take other drugs, such as hypertension meds, cardiac, ADs, anti convulsants.

 

When I went CT off Klonapin 6 mgs plus Ambien, I was stuck in fight or flight mode for OVER a year. It didn't fade away until perhaps 2 years.

For some reason, some people are just super sensitive to benzos. And even though you didn't take large doses like I did, you are having a bad WD.

Have you had basic labs drawn recently? Were they okay? Do you have any other medical problems? (I am a nurse.)

 

I would also like to hear your whole story. I too went into a detox and found it horrifying. Feel free to Private Message  me.

 

Being stuck in fright mode is awful. What is causing this is a tiny part of your brain, the amygdala. That controls fear, anxiety, etc. Benzos numb that little pat of your brain. And when you go off benzos using any method, all hell can break loose, causing constant fear, terror, anxiety. It is a terrible thing to deal with and you have my sympathy. But don't give up. At some point, your brain WILL heal, unless, of course, you add new drugs that affect the brain in. That is why I asked about your other meds.

Link to comment
Share on other sites

Hey thanks east, I've cut out all variables and take nothing, no supps, drugs etc. Only food and water or juice. Small amount of caffeine on a couple occasions as some theories say it can help restore gaba.

I've had about every test there is. I'm not joking. Me/CFS, Dysautonomia was diagnosed but those can be just generic diagnoses bc they aren't really understood.

Other than that there simply isn't anything *wrong"

It's embarrassing how many tests have been done trying to find something. Really at this point just crawling in a hole and hope the storm let's up is about the only option left

Link to comment
Share on other sites

I could have writen this subject. I feel exactly the same after almost 2 years. How far are you out?

 

Does the amygdala returns to normal one day?

Link to comment
Share on other sites

9.5 months here. I just need something resembling a window before I go absolutely insane. There just hasn't been any window wave pattern for me at all.

I'm sure avoiding everything but food and water will give us the best chance and we'll heal eventually like east has.

Link to comment
Share on other sites

I can totally relate. I'm experiencing the same thing at almost 11 months from c/t Zanax and Restoril. Quit drinking alcohol 10 months ago. I have had some good windows over the last couple of months(maybe 20% of the time). But the waves are brutal! I'm in a bad one now that begin a few days ago. I'm so worn out. I'm fortunate if I get 3 hours sleep, and even that is fractured. These waves are so depressing.

 

We have to hang in there.

Link to comment
Share on other sites

YES. The amygdala has to heal, just as every other part of your brain has to heal. This is (very simply put) a balance of chemicals and other substances. All of them have to get back into a normal balance and this can take some time. Took me several years, but do not let that scare you!

My own history of benzo use is a bit extreme, and none of your are. I used and abused benzos for 30 years and then went CT off of it all plus two ADs. A recipe for disaster. But the good thing about this crap is that now I am healthier, saner and much happier than I have been in many years. Getting off all those drugs was the BEST thing I ever did and also the hardest thing I ever did. I am so glad it is over now.

 

Gemini, Dont wait for a window. Some people just dont have them. Some people are just slow steady healers. I never had windows or waves. It was incredibly slow healing for me and I often wondered if I was going to be stuck like that. I hopnestly do not know, even now, how I hung on so long. But I am sure glad I did. My life got SO much better once I healed.

Hang in there, my buddies. I care what happens to you. And I also know you will do just fine but its the "getting there" which is terrible.

 

east

 

Link to comment
Share on other sites

 

 

That fight or flight symptom is the hallmark of withdrawal.  You're only 9 months out, now that seems like a long time, and it is, but in withdrawal world, it is real early for that to disappear entirely.  It will all fade away over time, and that is different for everyone.  I got better when I stopped taking all medications, of any sort, including OTC stuff too.  I also really cleaned up my diet.  Your body knows how to heal itself when given excellent nutrition.  You'll be ok, over time.  Try to distract all you can.

Link to comment
Share on other sites

×
×
  • Create New...